Breaking Up With The Pill
So many of you have messaged me to say that my posts have influenced you to go off the pill or have a chat with your doctor about alternatives. It’s so amazing seeing women starting to ask more questions and becoming more in tune with what is going on inside their bodies.
(Just please don’t get pregnant if that’s not your plan, or we’ll all see a massive baby boom now in 9 months 😆)
⭐️What will my periods be like, if I come off the pill?
Well, you need to think back to what your periods were like BEFORE the pill - were they irregular? Heavy? Did you suffer with PMT? This will give you a good indication of what they might be like. ⭐️How long until the drugs are out of my system?
Pretty much immediately once you stop taking them. In saying that, it may take a couple of months for ovulation to kick in again and for you to get a real period, so don’t panic! If you haven’t gotten a period after 6 months I would recommend looking in to it further - a blood test to check hormones would be a good place to start!
⭐️Will I get acne if I come off the pill?
A flare up of acne 6 months after coming off the pill is hugely common in women I see in the clinic. So don’t panic, this is due to an increase in oil production and, potentially, a hormonal imbalance. After a further 6 months, your skin should improve.
It can be tempting to freak out and go back on the pill, but it doesn’t get to the root of the problem. If acne was the reason you were put on it in the first place, then the underlying issue definitely needs to be addressed. There is no 'one size fits all' treatment for acne, it’s hugely based on the individual. I use supplements like zinc (which helps to balance hormones + repair skin), omega 3, probiotics, along side nutritional advice and also herbal medicine. Acne is also hugely influenced by lifestyle factors - diet and stress play a big role.
If you went on the pill for acne, I would recommend that you start on a natural healing plan at least 1 month before you come off it.
Please get in touch at firstname.lastname@example.org if you need extra support or advice about hormones or side effects of the pill. I'm available for clinic and phone consultations.
And if you are just off the pill and notice a few breakouts - get a good facial and hang in there, it should improve over time! 💕